Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 27, NWS Shreveport, LA

March 13, 2016Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 13, 2016, 3:18 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 22 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 13, 2016, 3:18 PM CDT (20:18 UTC)
Expired
Mar 13, 2016, 3:40 PM CDT
In force
22 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Howard County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 121 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 3:20 PM CDTFUNNEL CLOUD4 N De Queen, ARFUNNEL CLOUD SPOTTED 4 N DEQUEEN
Mar 13, 3:20 PM CDTHAIL 1.2512 Ne Gillham, ARREPORTED BY PARK SUPERINTENDENT AT COSSATOT RIVER STATE PARK NATURAL AREA.
Mar 13, 3:22 PM CDTHAIL 1Gillham, ARIN THE CITY
Mar 13, 3:22 PM CDTHAIL 1Gillham, ARON GILLHAM LAKE ROAD
Mar 13, 3:40 PM CDTHAIL 1.512 Ne Gillham, ARREPORTED BY PARK SUPERINTENDENT AT COSSATOT RIVER STATE PARK NATURAL AREA.
Mar 13, 3:43 PM CDTTORNADO10 N Dierks, ARSPOTTED BRIEF ROPE TORNADO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 2:10 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

942 
WUUS54 KSHV 132018
SVRSHV
ARC061-133-132100-
/O.NEW.KSHV.SV.W.0027.160313T2018Z-160313T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 PM CDT SUN MAR 13 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
  NORTHERN SEVIER COUNTY IN SOUTHWESTERN ARKANSAS...

* UNTIL 400 PM CDT

* AT 316 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GILLHAM...OR
  NEAR DE QUEEN...MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DE QUEEN...DIERKS...HORATIO...UMPIRE...GILLHAM...ATHENS...GENEVA...LEBANON
  AND BURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHWESTERN
ARKANSAS AND SOUTHEASTERN OKLAHOMA.

LAT...LON 3435 9393 3427 9394 3426 9392 3419 9392
      3419 9388 3409 9398 3394 9438 3406 9448
      3417 9447 3419 9445 3419 9424 3427 9424
      3427 9426 3430 9426 3436 9425
TIME...MOT...LOC 2016Z 222DEG 19KT 3412 9438 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

06
1 follow-up statement
670 
WWUS54 KSHV 132040
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT SUN MAR 13 2016

ARC061-133-132047-
/O.CAN.KSHV.SV.W.0027.000000T0000Z-160313T2100Z/
HOWARD AR-SEVIER AR-
340 PM CDT SUN MAR 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOWARD AND NORTHERN
SEVIER COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WARNING HAS BEEN REPLACED WITH A TORNADO
WARNING THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHWESTERN
ARKANSAS AND SOUTHEASTERN OKLAHOMA.

REMEMBER...A TORNADO WARNING STILL REMAINS IN EFFECT FOR HOWARD
COUNTY.

LAT...LON 3435 9393 3427 9394 3426 9392 3419 9392
      3419 9388 3409 9398 3394 9438 3406 9448
      3417 9447 3419 9445 3419 9424 3427 9424
      3427 9426 3430 9426 3436 9425
TIME...MOT...LOC 2035Z 222DEG 19KT 3420 9429 

$$

MD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 12:06 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Mar 13, 12:06 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 PM CDT SUN MAR 13 2016

.DISCUSSION...
STRATOCU CIGS HAVE BEGUN TO QUICKLY LIFT AND SCATTER OUT WITH
INCREASING BOUNDARY LAYER WINDS AND ADDED HEATING...WHICH WILL
ALLOW US TO BECOME QUITE UNSTABLE THIS AFTERNOON AHEAD OF AN
APPROACHING UPPER TROF ACROSS THE RED RIVER VALLEY OF N TX/S OK.
DUE TO THE INCREASING SEVERE POTENTIAL LATER TODAY...WE WILL BE
SENDING UP AN 18Z SOUNDING TO SAMPLE THE ATMOSPHERE LEADING UP
THIS EVENT. EXPECT THE GREATEST POTENTIAL FOR SEVERE STORMS TO SET
UP ACROSS S AR AND EXTREME N LA WHERE THE BEST SHEAR AND OVERALL
INSTABILITY WILL RESIDE. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY THREATS BUT ISOLATED TORNADOES ARE ALSO IN PLAY WITH THE
POSSIBILITY OF A FEW DISCRETE SUPERCELLS DEVELOPING LATER THIS
AFTERNOON. THIS THREAT WILL QUICKLY DIMINISH THROUGH THE EVENING
HOURS AS THE UPPER TROF RAPIDLY SHIFTS EWD. FORECAST UPDATES DO
INCLUDE MINOR ADJUSTMENTS TO HIGH TEMPS AND A FEW TWEAKS TO POPS
BUT OVERALL THE FORECAST WAS LEFT INTACT WITH LAKE WIND ADVISORY
CONTINUING FOR PARTS OF THE REGION THROUGH 7PM. ALL UPDATED TEXT
PRODUCTS HAVE BEEN SENT. /19/

&&

.PREV DISCUSSION... /ISSUED 644 AM CDT SUN MAR 13 2016/

AVIATION...
SOUTH WINDS TO INCREASE TO 15 KNOTS WITH HIGHER GUSTS TODAY AHEAD
OF AN AREA OF LOW PRESSURE THAT WILL MOVE ACROSS THE REGION THIS
AFTERNOON. SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE FROM
13/18Z-14/00Z ACROSS TXK/GGG/SHV/MLU/ELD TERMINALS. OTHERWISE...
MVFR/IFR CEILINGS AND VISIBILITIES THIS MORNING TO GRADUALLY LIFT
THROUGH THE AFTERNOON WITH VFR CONDITIONS PREVAILING THROUGH THE
REMAINDER OF THE TERMINAL FORECAST PERIOD. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79  56  83  62 /  30  20   0   0
MLU  78  57  80  60 /  20  40   0   0
DEQ  74  52  80  54 /  60  20   0   0
TXK  76  53  81  59 /  60  30   0   0
ELD  76  54  80  60 /  60  60   0   0
TYR  79  54  85  60 /  10  10   0   0
GGG  80  54  84  62 /  10  10   0   0
LFK  82  56  86  62 /  10  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ001>003-
     010>013-017>022.

OK...NONE.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ108>112-
     124>126-136>138-149>153-165>167.

&&

19
Hazardous weather outlook, Mar 13, 12:15 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 PM CDT SUN MAR 13 2016

TXZ124-125-136-137-149>153-165>167-141715-
WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE-
1215 PM CDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG SOUTHERLY WINDS NEAR 20-25 MPH THIS AFTERNOON HAVE THE
POTENTIAL TO POSSIBLY TOPPLE SMALL TREES AND RESULT IN ISOLATED
POWER OUTAGES...DUE TO SOGGY TREE ROOTS FROM RECENT HEAVY RAINS.
ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE...MAINLY NORTH OF
THE I-20 CORRIDOR LATE THIS AFTERNOON. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

LAZ001-002-010>013-017>022-TXZ096-108>112-126-138-141715-
CADDO-BOSSIER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-MARION-HARRISON-
1215 PM CDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS MAY PRODUCE
STRONG GUSTY WINDS AND POSSIBLY SOME HAIL. FOR THOSE AREAS WHERE
EVEN BRIEF HEAVY RAINFALL OCCURS...ALREADY FLOODED AREAS MAY BE
IMPACTED. ALSO...STRONG GUSTY WINDS HAVE THE POTENTIAL TO TOPPLE
TREES AND RESULT IN POWER OUTAGES...DUE TO SOGGY TREE ROOTS FROM
RECENT HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND
EARLY EVENING.

ARZ050-051-059>061-070>073-LAZ003>006-014-OKZ077-TXZ097-141715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-WEBSTER-CLAIBORNE-LINCOLN-OUACHITA-MCCURTAIN-BOWIE-
1215 PM CDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS COULD BECOME
SEVERE AND PRODUCE MAINLY LARGE HAIL AND STRONG TO DAMAGING WIND
GUSTS. ISOLATED TORNADOES ALSO CANNOT BE RULED OUT WITH SOME OF
THESE STORMS. FOR THOSE AREAS WHERE EVEN BRIEF HEAVY RAINFALL
OCCURS...ALREADY FLOODED AREAS MAY BE IMPACTED. ALSO...STRONG
GUSTY WINDS MAY TOPPLE TREES AND RESULT IN POWER OUTAGES...DUE TO
SOGGY TREE ROOTS FROM RECENT HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND
EARLY EVENING.

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:13 PM CSTAreal Flood WarningSHVUnion27 hr
Mar 13, 3:24 PM CDTTornado WarningSHVHoward, Sevier36 min
Mar 13, 5:29 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier46 min
Mar 13, 6:15 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier45 min
Mar 13, 6:21 PM CDTSevere Thunderstorm WarningSHVColumbia, Union39 min
Mar 13, 6:40 PM CDTSevere Thunderstorm WarningSHVUnion65 min
Mar 13, 6:46 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier44 min
Mar 13, 6:51 PM CDTSevere Thunderstorm WarningSHVUnion54 min
Mar 13, 6:51 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier12 min
Mar 13, 6:54 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier55 min
Mar 13, 6:58 PM CDTSevere Thunderstorm WarningSHVUnion17 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.